Alert archive / Michigan / Wind Advisories in 2012
Wind Advisory 11, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Dec 4, 2012, 4:07 AM EST for Houghton County, Keweenaw County, Michigan. It took effect at Dec 4, 2012, 5:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2012, 4:07 AM EST (09:07 UTC)
- In effect from
- Dec 4, 2012, 5:00 AM EST
- Expired
- Dec 4, 2012, 12:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Marquette, MI
Counties Houghton County, MI, Keweenaw County, MI
The radar
The Marquette radar (KMQT), 95 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.1 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 424 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
408 WWUS73 KMQT 040907 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 407 AM EST TUE DEC 4 2012 ...STRONG WEST WINDS THROUGH NOON... .THE TIGHTENING PRESSURE GRADIENT BETWEEN A LOW NEAR HUDSON BAY AND A HIGH IN THE PLAINS WILL CAUSE INCREASING WEST WINDS WITH GUSTS AS HIGH AS 45 MPH OVER THE KEWEENAW PENINSULA THROUGH NOON TODAY. EXPECT THESE STRONG WINDS TO DIMINISH THIS AFTERNOON AS THE HIGH PRESSURE SYSTEM MOVES CLOSER. MIZ001-003-041700- /O.CAN.KMQT.WI.Y.0010.000000T0000Z-121204T1800Z/ /O.NEW.KMQT.WI.Y.0011.121204T1000Z-121204T1700Z/ KEWEENAW-NORTHERN HOUGHTON- INCLUDING THE CITIES OF...COPPER HARBOR...HOUGHTON...HANCOCK 407 AM EST TUE DEC 4 2012 ...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. HAZARDOUS WEATHER... * EXPECT SUSTAINED WEST WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH TO DEVELOP AFTER MIDNIGHT AND CONTINUE THROUGH TUESDAY MORNING. * THE STRONGEST WINDS ARE MOST LIKELY OVER WEST FACING HIGHER TERRAIN. IMPACTS... * THE STRONG WINDS MAY BREAK TREE LIMBS...LEADING TO SPORADIC POWER OUTAGES. * DRIVING HIGH PROFILE VEHICLES MAY BE DIFFICULT AT TIMES... ESPECIALLY ON ROADS AT EXPOSED LOCATIONS ALONG THE WEST COAST OF THE KEWEENAW AND OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Dec 4, 12:25 AM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Dec 4, 12:25 AM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1225 AM EST TUE DEC 4 2012 .UPDATE... ISSUED AT 849 PM EST MON DEC 3 2012 SFC COLD FNT IS MOVING INTO CENTRAL UPR MI AS OF 0130Z...AND THE ARRIVAL OF DRIER AIR ALOFT IN THE WAKE OF THE FROPA HAS ENDED THE PCPN OVER THE W HALF OF THE CWA. ALTHOUGH A LINE OF SHRA IS PRECEDING THIS FNT...THIS PCPN IS GENERALLY LGT. AREA OF HEAVIER SHRA WITH SOME EMBEDDED TS IS CURRENTLY IMPACTING ONLY THE FAR E ARND ERY AND IS ASSOCIATED WITH STEEPER H7-5 LAPSE RATES/AXIS OF HIER H85 DEWPT AS SHOWN BY THE LATEST RUC. THIS AREA OF HEAVIER SHRA SHOULD EXIT THE CWA IN AN HOUR OR SO. OTRW...TEMPS HAVE RISEN WELL INTO THE 50S AHEAD OF THE FNT. AFTER THE FNT CLEARS ERY ARND 04Z OR SO...A COOLER AIRMASS WL INVADE AND SYNOPTIC SCALE PCPN SHOULD BE OVER COMPLETELY. THE MAIN UPDATE WAS TO ISSUE A WIND ADVY FOR THE KEWEENAW FOR 06Z- 18Z TUE FOLLOWING AN EXPECTED SECOND COLD FROPA THAT WL INTRODUCE AN AIRMASS MORE SEASONABLE FOR EARLY DEC. THE COMBINATION OF GREATER LVLL INSTABILITY IN THE PRESENCE OF H925 WINDS UP TO 40 KTS AS WELL AS THE ARPCH OF A PRES RISE CENTER/ISALLOBARIC WIND COMPONENT ALIGNED WITH THE GRADIENT FLOW SHOULD CAUSE W WIND GUSTS OVER THE MOST EXPOSED KEWEENAW TO REACH 45 MPH. SINCE THE REST OF THE CWA IS NOT AS EXPOSED TO THIS FLOW AND THE PUSH OF THE COLDEST AIR WL TEND TO MOVE E ACROSS LK SUP...CONFINED THE HEADLINE ONLY TO THE KEWEENAW. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 439 PM EST MON DEC 3 2012 NOTE: SIGNIFICANT COMMUNICATIONS PROBLEMS ARE CURRENTLY BEING EXPERIENCED AT WFO MARQUETTE. DELAYS IN ALL TRANSMITTED PRODUCTS ARE POSSIBLE UNTIL FURTHER NOTICE...ESPECIALLY WITH POINT AND CLICK ONLINE FORECAST. LOW PRESSURE OVER WESTERN ONTARIO AND COLD FRONT BISECTING MINNESOTA AND EXTENDING SOUTH INTO SOUTHERN PLAINS ARE PRIMARY SFC FEATURES IMPACTING WX OVR UPR MICHIGAN NEXT 24 HRS. SOUTH FLOW AHEAD OF COLD FRONT HAS TRANSPORTED VERY WARM AND MOIST AIRMASS INTO THE AREA. MAIN IMPACT SO FAR...NOT MUCH IN THE WAY OF RAIN...BUT RATHER FOG. VSBY IN POCKETS DOWN TO LESS THAN 1/2SM MAINLY OVER CENTRAL UPR MICHIGAN FROM HIGHLANDS OF MARQUETTE COUNTY TOWARD IMT AND ESC. 12Z GRB SOUNDING CONTINUED TO POINT TO SHALLOW MOISTURE BELOW A STRONG DRY LAYER AOA 900MB. EXPECT GRADUAL INCREASING MOISTURE DEPTH THROUGH EARLY EVENING BEFORE FROPA PUSHES THROUGH. WARM AIR ADVECTION ALOFT/INCREASING PVA FROM SHORTWAVE TROUGH MOVING INTO SOUTHERN MANITOBA ALONG WITH 40-50 KT LLJ SHOULD HELP DEVELOP SOME SHOWERS THIS EVENING. SEEMED THAT THERE COULD BE RISK OF CONVECTION TOO...AND ARE JUST STARTING TO SEE ISOLD STORMS DEVELOPING OVR CNTRL LK SUPERIOR JUST NORTH OF COPPER HARBOR. GIVEN ELEVATED CAPE UP TO 400J/KG AN ISOLD RISK FOR TSRA SHOULD CONTINUE FOR THE EVENING...MAINLY CENTRAL AND EAST CWA. ALL SHRA AND TSRA CHANCES END QUICKLY BY LATE EVENING AS STRONG COLD FRONT PLOWS INTO THE CWA. DRYING IS IMPRESSIVE IN THE PLAINS IN WAKE OF THE FRONT. FORECAST DRYING TRANSLATES WEST TO EAST ACROSS CWA BY MIDNIGHT...SHUTTING OFF ANY PRECIP BY THAT TIME AND LEADING TO RELATIVE LULL IN WX UNTIL LATE TONIGHT. ONLY ISSUE AFTER MIDNIGHT IS WINDS ON KEWEENAW. BASED ON LATEST OBSERVATIONAL AND MODEL TRENDS...STILL LOOKS LIKE WINDS OVER KEWEENAW WILL MAINLY STAY SUB ADVY LEVEL. BEHIND THE FRONT... WESTERLY 950MB WINDS ARE AROUND 35 KTS...WHICH CONTINUES TO TREND DOWN FROM EARLIER GUIDANCE. MEAN MIXED LAYER WINDS TOP OUT IN THE LOW-MID 30S KTS...THOUGH BRIEFLY WINDS AT TOP OF MIXED LAYER REACH AOA 40 KTS AS COLD AIR FIRST ARRIVES. ISALLOBARIC COMPONENT HELPS SOME...THOUGH IT IS ORIENTED MORE SW-NE. MARGINAL TO REACH ADVY. NO ADVY WAS ISSUED AT THIS TIME. COLD AIR CONTINUES TO CHARGE INTO AREA ON TUESDAY. EXPECT STEADY TEMP FALL THROUGH THE DAY. READINGS AT DAYBREAK UPR 20S WEST TO MID 30S EAST...FALLING TO LOW-MID 20S WEST TO LOW 30S EAST BY LATE AFTN. ARRIVAL OF COLD AIR /H85 TEMPS -8C AT 12Z WED DOWN TO -13C/ OVER THE WARMER LAKE /TEMPS AROUND +5C/ SHOULD ALLOW LK EFFECT SNOW (LES) TO DEVELOP THROUGH THE DAY. SOUNDINGS SHOW THAT COLD AIR BUT ALSO POINT TO INVERTED-V LOOK BLO CLOUD BASE INDICATING ORGANIZATION TO THE LES WILL BE DISRUPTED. ADDITIONALLY LOW-LEVEL WINDS ARE MORE ANTICYCLONIC BY LATER AFTN...WHICH ALSO WILL NOT HELP OUT THE LES. NOT THRILLED WITH CHANCES FOR MORE THAT MARGINAL LES ON TUESDAY. KEPT POPS LATE IN THE DAY TOWARD LIKELY BUT MAINLY LOOKING AT SCT POPS FOR ISOLD 1 INCH SNOW AMOUNTS. REALLY BIGGER STORY ON TUESDAY WILL BE BLUSTERY WINDS AND COLDER TEMPS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 439 PM EST MON DEC 3 2012 MUCH OF THE LONG TERM FORECAST WILL BE CONTROLLED BY NORTHERN STREAM JET RUNNING FROM WEST TO EAST OVER SOUTHERN CANADA...WITH A SERIES OF WAVES AND ASSOCIATED LOW PRESSURE SYSTEMS MOVING THROUGH CANADA. INITIAL LOW PRESSURE SYSTEM THAT AFFECTS THE AREA TODAY AND TONIGHT WILL BE SHIFTING OUT OF THE AREA AND WILL DRAG A SECONDARY COLD FRONT DROPPING THROUGH THE AREA TUESDAY NIGHT...SHIFTING WINDS FROM THE WEST-NORTHWEST TO THE NORTH-NORTHWEST. H850 TEMPS AROUND -15C WOULD BE SUPPORTIVE OF LAKE EFFECT AND WOULD EXPECT THERE TO BE SOME SCATTERED SHOWERS ONGOING OVER THE WNW FAVORED LOCATIONS. INVERSION HEIGHTS ARE FAIRLY HIGH INITIALLY AFTER RISING THROUGH THE DAY ON TUESDAY AND THERE APPEARS TO BE DECENT MOISTURE IN THAT LAYER. THE DEEPER MOISTURE AND HIGHER INVERSION HEIGHTS LOOK TO OCCUR OVER A NARROW PERIOD...AROUND 6HRS...ON TUESDAY NIGHT. PROBABLY THE BIGGEST LIMITING FACTOR FOR THE LAKE EFFECT WILL BE THE VEERING WINDS THROUGH THE NIGHT FROM THE WEST-NORTHWEST TO THE NORTH. THIS ANTICYCLONIC FLOW WILL TRY TO DISRUPT THE BANDS AND ALSO LIMIT THE FOCUS IN ANY SINGLE LOCATION. IN ADDITION...THE COLDEST AIR SLIDES EAST OVERNIGHT AND INVERSION HEIGHTS QUICKLY DROP TO 4-5KFT SO INTENSITY IS EXPECTED TO DIMINISH. THEREFORE...ONLY HAVE A DUSTING TO AN INCH OR TWO OF ACCUMULATION...WITH THE BEST EAST OF MARQUETTE NEAR LAKE SUPERIOR. THIS LAKE EFFECT WILL BE FAIRLY SHORT LIVED AS A HIGH PRESSURE RIDGE MOVES THROUGH THE UPPER GREAT LAKES THROUGH THE DAY ON WEDNESDAY. THIS DRY AIR AND SUBSIDENCE SHOULD END THE ANY LAKE EFFECT SNOW OVER THE EAST BY THE AFTERNOON ON WEDNESDAY. WITH THE UPPER RIDGE AND SURFACE HIGH SHIFTING EAST ON WEDNESDAY AFTERNOON...SOUTHERLY FLOW WILL ONCE AGAIN DEVELOP OVER THE UPPER GREAT LAKES AND LEAD TO WARMING TEMPS ALOFT. THIS SOUTHERLY FLOW WILL INCREASE THROUGH WEDNESDAY NIGHT AHEAD OF THE NEXT COLD FRONT ASSOCIATED WITH ANOTHER LOW MOVING THROUGH CANADA. STRONG LOW LEVEL JET AHEAD OF THIS FRONT AND INCREASING PRESSURE GRADIENT SHOULD LEAD TO INCREASING WINDS THROUGH THE NIGHT AND POTENTIALLY GUSTY CONDITIONS...LIKE LAST NIGHT...IN THE DOWNSLOPE AREAS NEAR LAKE SUPERIOR. LOWS WILL BE TRICKY ON WED NIGHT...AS THE WINDS WILL LIMIT RADIATIONAL COOLING. SHOULD SEE THE GREATEST FLUCTUATION OVER THE EAST HALF SINCE WINDS WILL TAKE LONGER TO DEVELOP THERE...WHILE PARTS OF THE WEST MAY STRUGGLE TO FALL BELOW 30. MODELS IN DECENT AGREEMENT ON THE TIMING OF THE COLD FRONT MOVING THROUGH DURING THE DAY THURSDAY AND EXPECT PRECIPITATION STARTING OVER THE WEST OVERNIGHT WEDNESDAY NIGHT AND THEN PUSHING EAST ACROSS THE CWA. EVEN THOUGH THE MAIN LOW AND ASSOCIATED SHORTWAVE STAY IN ONTARIO...ANOTHER WEAK SHORTWAVE AND MORE MID LEVEL MOISTURE THAN THE LAST TWO EVENTS SHOULD LEAD TO SOME SHOWERS AS THE FRONT MOVES ACROSS THE AREA. THE LOCATION OF THE BEST MOISTURE AND THE TRACK OF THE SHORTWAVE WOULD EXPECT THE BEST PRECIPITATION CHANCES TO BE OVER LAKE SUPERIOR. PRECIP TYPE COULD BE A LITTLE TRICKY WITH THE LOW LEVEL WAA TRYING TO PUSH H850 TEMPS TO 1.5-4C. BUT THIS IS IN A SEMI-DRY LAYER...SO IF SNOW FALLS THROUGH THIS...WOULD EXPECT THE COLUMN TO COOL TOWARDS THE WET BULB /BETWEEN -1 AND 2C/. THE PERSISTENT LOW LEVEL WAA COULD TRY TO OFFSET THIS COOLING...SO WILL KEEP PRECIPITATION AS SNOW OR A RAIN/SNOW MIX EXCEPT OVER THE FAR SOUTH CENTRAL. AT THIS POINT...SHOULDN/T BE MUCH MORE THAN A WET INCH OR TWO OF SNOW. AFTER THE COLD FRONT...WITH THE UPPER JET STILL MORE WEST/EAST ORIENTATED FOR THE END OF THE WEEK...DON/T EXPECT MUCH COLD AIR TO SPILL INTO THE UPPER GREAT LAKES. GFS/ECMWF ONLY SHOWING -7C RANGE AT THE COLDEST...WHICH WOULD ONLY LEAD TO LIMITED POTENTIAL FOR LAKE ENHANCED CLOUDS DEVELOPING BEHIND THE FRONT FOR THURSDAY NIGHT INTO FRIDAY. WEAK WAVE/FRONT WILL MOVE THROUGH ON FRIDAY NIGHT. GEM/GFS SHOWING SHORTWAVE MOVING THROUGH...WHILE THE ECMWF IS NOT PICKING UP ON IT AND JUST DROPS A WEAK FRONT ACROSS THE AREA. ECMWF/GEM ARE FAIRLY DRY WITH THIS MOVES THROUGH SO WILL ONLY GO WITH SLIGHT CHANCE POPS. THINGS WILL START TO CHANGE HEADING INTO THE WEEKEND...WITH ALL OF THE LONG RANGE MODELS INDICATING A TROUGH DIGGING OVER THE WESTERN CONUS AS A RIDGE BUILDS OVER THE PACIFIC AND TOWARDS ALASKA. THERE ARE SIGNIFICANT DIFFERENCES WITH THE HANDLING OF THIS TROUGH IN THE DETERMINISTIC MODELS...SO WILL FOLLOW THE OVERALL PATTERN SHOWN BY THE ENSEMBLE MEMBERS AND MEANS. THIS CONTINUES TO DEEPEN THE TROUGH OVER THE CENTRAL CONUS ON SUNDAY AND KEEPS IT IN PLACE ON MONDAY. WITH THIS PATTERN...THE GENERAL IDEA OF A LOW DEVELOPING IN THE CENTRAL PLAINS AND THEN MOVING INTO THE GREAT LAKES SEEMS REASONABLE...WHICH IS WHAT MANY MEMBERS ARE SHOWING. BUT THE EXACT TRACK AND INTENSITY SEEMS UP IN THE AIR AT THIS POINT /WHICH MAKES A HUGE DIFFERENCE AT THIS TIME OF THE YEAR/ AND WILL JUST FOLLOW A GENERAL CONSENSUS OF THE MODELS. THIS PRODUCES HIGH END CHANCE POPS FOR THE SUNDAY INTO MONDAY PERIOD. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1221 AM EST TUE DEC 4 2012 EXPECT GUSTY W WINDS THRU THIS FCST PERIOD...ESPECIALLY AT THE MORE EXPOSED CMX LOCATION AS COLDER AIR CONTINUES TO POUR INTO THE UPR GRT LKS UNDER A TIGHT PRES GRADIENT. THE STRONGEST WINDS WL IMPACT THE MORE EXPOSED CMX LOCATION...WHERE GUSTS UP TO 40 KTS ARE LIKELY INTO THE MORNING. THE ARRIVAL OF THE COLDER AIR LATER IN THE NIGHT THRU TODAY OVER THE RELATIVELY WARM LK WATERS WL ALSO CAUSE SOME SC/MVFR CIGS... ESPECIALLY WHERE THE FLOW UPSLOPES AT IWD/CMX. AT SAW...THE DOWNSLOPE WINDS AND VERY DRY NATURE OF THE INCOMING AIRMASS WL RESULT IN VFR CONDITIONS. AS A HI PRES RIDGE APRCHS LATER IN THE PERIOD AND THE PRES GRADIENT WEAKENS...THE WINDS WL DIMINISH THIS AFTN AND EVNG WHILE VEERING MORE NW. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 439 PM EST MON DEC 3 2012 SOUTH WINDS WITH GUSTS TO 35 KTS POSSIBLE AHEAD OF COLD FRONT MOVING THROUGH THIS EVENING. TIGHT PRES GRADIENT AND INFLUX OF COLDER AIR THAT WILL ENHANCE MIXING OVER THE WATERS WILL RESULT IN W GALES OF 35-40KT TONIGHT INTO TUE. APPROACHING HIGH PRES TUE NIGHT/WED WILL BRING STEADILY DIMINISHING WINDS TO UNDER 15KT DURING THE DAY WED. S WINDS WILL THEN BE ON THE INCREASE UP TO 30KT WED NIGHT INTO THU AS PRES GRADIENT SHARPENS BETWEEN DEPARTING HIGH AND APPROACHING COLD FRONT. EXPECT NW WINDS UP TO 25KT FRI BEHIND THIS NEXT COLD FROPA. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR MIZ001-003. LAKE SUPERIOR... GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LSZ266-267. GALE WARNING UNTIL 7 AM EST /6 AM CST/ THIS MORNING FOR LSZ162. GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LSZ243-244-264. GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR LSZ242-263. GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LSZ245-265. LAKE MICHIGAN... NONE. && UPDATE...KC SHORT TERM...JLA LONG TERM...SRF AVIATION...KC MARINE...JLA
Hazardous weather outlook, Dec 3, 4:35 PM EST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI ISSUED BY NATIONAL WEATHER SERVICE GAYLORD MI 435 PM EST MON DEC 3 2012 MIZ001>007-009>014-084-085-042200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 435 PM EST MON DEC 3 2012 /335 PM CST MON DEC 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT WEST WINDS COULD GUST TO AROUND 45 MPH LATE TONIGHT OVER THE KEWEENAW PENINSULA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY WEST WINDS COULD GUST TO AROUND 45 MPH THROUGH TUESDAY MORNING ACROSS THE KEWEENAW PENINSULA. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-042200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 435 PM EST MON DEC 3 2012 /335 PM CST MON DEC 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT A FEW SOUTHERLY GALE FORCE GUSTS TO 35 KNOTS ARE EXPECTED OVER PORTIONS OF EASTERN LAKE SUPERIOR EARLY THIS EVENING. EXPECT WEST GALES TO 35 TO 40 KNOTS ACROSS MUCH OF LAKE SUPERIOR FROM LATE EVENING ON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST GALES TO 35 TO 40 KNOTS WILL CONTINUE OVER MUCH OF LAKE SUPERIOR THROUGH TUESDAY EVENING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-042200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 435 PM EST MON DEC 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT A FEW SOUTHERLY GALE FORCE GUSTS TO 35 KNOTS WILL BE POSSIBLE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JZ
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 8:21 PM EST | Wind Advisory | MQT | Houghton, Keweenaw | 8 hr |
| Dec 3, 9:52 PM EST | Special Marine Warning | MQT | 113 min | |
| Dec 4, 11:14 AM EST | Small Craft Advisory | MQT | 27 hr | |
| Dec 4, 1:29 PM EST | Gale Warning | MQT | 91 min | |
| Dec 4, 1:29 PM EST | Small Craft Advisory | MQT | 18 hr |
Nearby
Wind Advisories in Michigan, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.